MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, after intraocular lens implantation surgery, the patient's vision was normal during the post operative visits.During december, when the patient visited the physician for the post operative visit, the physician suspected a scratch on the surface of the lens, which was identified under the slit lamp.However, the patient's vision was still normal.
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided of an eye shown on the screen of a monitor.The image was very blurry.The lens edges were not visible.There were possible scuffs observed, but it could not be determined if this was on the lens surface.A final determination cannot be made from this photo.A video was also provided.The cataract removal procedure was shown.There appeared to be remnants of tissue left in the eye prior to lens implantation.Preparation of the lens and delivery system was not shown in the video.At time marker 11:15 in the video, only the delivery system tip comes into view.Viscoelastic was observed expelling out of the tip just prior to insertion into the incision.The lens was observed at the fill line.The video shows what appears to be resistance inserting the tip into the incision, which moved the eye out of view at the top of the screen.The plunger was rapidly advanced and the lens was delivered.The haptics were observed folded in on the anterior optic surface.Irrigation and aspiration (i/a) was conducted removing the viscoelastic and surgery debris from across the anterior and the posterior lens surfaces.The scuffed area in the provided photo was not visible on the video of the implant.No lens damage was observed at the time of implant.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.No visual issues have been reported.A video was provided of the lens implant.No lens damage was observed in the provided video.A photo was provided.What may be scuff marks were observed; however, it cannot be determined if the anomaly is on the lens.This potential damage was not visible in the implant video.It is unknown if qualified associated products were used.The instruction for use (ifu) instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided that the lens was implanted in november.The suspected scratches were not observed until the post-op visit in december.This may indicate the anomaly was not lens damage.The patient¿s vision was reported to be 1.0.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18482095
Report Number1119421-2024-00080
Device Sequence Number9033614
Product Code HQL
UDI-Device Identifier00380652555869
UDI-Public00380652555869
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.230
Device Lot Number15597915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown